Alert archive / New Jersey / Special Marine Warnings in 2011
Special Marine Warning 113, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 30, 2011, 7:50 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2011, 7:50 PM EDT (23:50 UTC)
- Expired
- Sep 30, 2011, 8:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 43 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
392
WHUS51 KPHI 302350
SMWPHI
ANZ455-470-010045-
/O.NEW.KPHI.MA.W.0113.110930T2350Z-111001T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT FRI SEP 30 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC COASTAL WATERS BETWEEN FENWICK ISLAND AND CAPE
HENLOPEN DE OUT TO 20 NM...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
INCLUDING REHOBOTH BEACH...
* UNTIL 845 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 7 NM
SOUTHEAST OF REHOBOTH BEACH...OR ABOUT OVER BETHANY BEACH...MOVING
EAST AT 30 KNOTS.
* THIS STRONG THUNDERSTORM WILL OTHERWISE REMAIN AWAY FROM
SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 3845 7504 3858 7506 3856 7509 3859 7514
3855 7519 3860 7523 3862 7513 3865 7518
3868 7518 3866 7514 3870 7515 3870 7508
3880 7508 3863 7474 3865 7472 3861 7466
3836 7471
TIME...MOT...LOC 2350Z 252DEG 44KT 3861 7499
$$
JJMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 30, 7:24 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 30, 7:24 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
724 PM EDT FRI SEP 30 2011
.SYNOPSIS...
ANOTHER STRONG COLD FRONT WILL SWEEP THROUGH THE REGION. THE
ASSOCIATED UPPER LEVEL LOW PRESSURE WILL MOVE TO OUR NORTHEAST AND
PINWHEEL A FEW TIMES THROUGH THE WEEKEND. THE COLD FRONT APPEARS TO
STALL OFFSHORE ON SATURDAY WHEN A COASTAL LOW FORMS AND RIDES ALONG
THIS BOUNDARY ON SATURDAY. FINALLY HIGH PRESSURE MOVING IN FROM THE
WEST WILL KICK THE STALLED FRONT AND UPPER LEVEL LOW TO OUR
NORTHEAST EARLY NEXT WEEK. MORE BENIGN WEATHER FOLLOWS AS THE LOW
LEAVES THE REGION.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE INSTABILITY AXIS OUT AHEAD OF THE SURFACE COLD FRONT IS
ALLOWING LOW TOPPED CONVECTION TO DEVELOP FROM NORTHEAST MARYLAND
ACROSS CENTRAL AND SOUTHERN DELAWARE. THE DECAYING SEA BREEZE
BOUNDARY IS ALSO ACTING AS A FOCUS FOR THE INSTABILITY.
THE BEST MLCAPE SLIVER EXTENDS ACROSS CENTRAL AND SOUTHERN
DELAWARE INTO CENTRAL AND SOUTHERN NEW JERSEY. BULK SHEAR IS ALSO
ADEQUATE FOR ORGANIZED...BUT FOR NOW IT APPEARS AS THOUGH THE TIME
OF DAY MAY BE WORKING AGAINST BETTER ORGANIZATION. THE SHOWER AND
THUNDERSTORM CHANCES WERE UPPED A BIT IN THE GRIDDED AND TEXT
FORECASTS. ENHANCED WORDING WAS NOT ADDED AT THIS JUNCTURE AS
THE BEST INSTABILITY SHOULD SOON BE WANING.
ENERGY ROTATING AROUND THE MID LEVEL VORTEX DROPPING TOWARD
VIRGINIA IS SUPPOSED TO CAUSE LOW PRESSURE TO DEVELOP ALONG THE
FRONT AFTER IT MOVES OFF THE COAST, AND GIVEN THE STRENGTH OF THE
UPPER JET ASSOCIATED WITH THE ENERGY THAT SEEMS ON TARGET. THERE
IS INCREASING H8 THETA E ADVECTION AND I295 ISENTROPIC LIFT
DEVELOPING NORTHEAST LATE TONIGHT, AND SO THE SECOND PART OF THE NIGHT
CARRIES HIGHEST POPS THERE WITH POPS DROPPING FROM LIKELY TO
CHANCE AS ONE MOVES SOUTHWEST THROUGH THE FORECAST AREA. THUNDER
MAINLY LOOKS TO BE CONFINED TO OFF THE COAST.
THE TEMPERATURE FORECAST IS A COMPROMISE BETWEEN COOLER CONTINUITY
AND THE MILDER STAT GUIDANCE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THE CONTINUED INDICATIONS ARE THAT THE BEST FORCING OVER OUR
FORECAST AREA OCCURS NORTHWEST AS THE MID LEVEL LOW MOVES TO THE
VIRGINIA NORTHERN NECK AND THE SURFACE LOW ALONG THE FRONT ENDS UP
NEAR LONG ISLAND. MID LEVEL Q-VECTOR CONVERGENCE, LOWER LEVEL
FRONTOGENESIS, DIFFERENTIAL DIVERGENCE, ISENTROPIC LIFT AND
UPSLOPING ALL ARE FAVORED NORTHWEST. THE ATMOSPHERE DOESN'T
APPEAR TO BE TERRIBLY MOIST (H8 DEW POINTS JUST A BIT ABOVE 5 DEG
C), BUT WITH ISOLATED FFG VALUES OF AROUND 0.5 INCHES IN THE
NORTHWEST WE HAVE MAINTAINED THE WORDING IN THE HWO. POPS RANGE
FROM CATEGORICAL NORTHWEST TO LOW CHANCE FAR SOUTH. MUCAPES LOOK
PRETTY LOW, SO WE AREN'T CARRYING ANY THUNDER WITH THIS PACKAGE.
ON TEMPERATURES, WE WENT BELOW GUIDANCE NORTHWEST WHERE WE EXPECT
THE MOST CLOUDINESS AND RAINFALL, AND THEN MOVED TOWARD GUIDANCE
AS WE MOVED SOUTHEAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THIS TIME PERIOD BEGINS WITH AN ANOMALOUSLY DEEP MID-LEVEL CLOSED
LOW OVER OUR AREA. NUMERICAL GUIDANCE OVER THE PAST 12 HOURS HAS
TRENDED TOWARD SLOWER MOVEMENT OF THE CLOSED LOW OUT OF THE REGION.
AS A RESULT, THIS FORECAST UPDATE RAISED POPS FOR THE SUNDAY INTO
MONDAY TIMEFRAME. THROUGH PRECIPITATION WAS KEPT AS SHOWERS, THE
VERY COLD AIR ALOFT WILL BE CONDUCIVE TO ENHANCED DAYTIME
CONVECTION. ISOLATED THUNDERSTORM ACTIVITY IS POSSIBLE, AND THE
UNUSUALLY LOW FREEZING LEVEL MAY RESULT IN SOME HAIL WITH THE
STRONGEST CONVECTION. TEMPERATURES ARE BELOW SEASONAL NORMS,
PARTICULARLY IN THE DAYTIME.
CONDITIONS DRY OUT AS WE MOVE INTO TUESDAY AND THE TEMPERATURES FOR
THE REMAINDER OF THE PERIOD ARE NEAR NORMAL. OF COURSE THIS IS
CONTINGENT ON THE CUTOFF LOW LIFTING OUT AS SCHEDULED. THIS IS A
LOW CONFIDENCE SCENARIO.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS CONTINUE EARLY THIS EVENING. AN AREA OF SHOWERS AND
THUNDERSTORMS THAT DEVELOPED ON AN INSTABILITY AXIS AHEAD OF A COLD
FRONT COULD IMPACT KACY (AND TO A LESSER EXTENT KMIV) THROUGH 0200
UTC. THE ABOVEMENTIONED LOCATIONS HAVE A CB REMARK FOR THE CONVECTIVE
POTENTIAL...BUT THE KACY TERMINAL FORECAST MAY NEED TO BE UPDATED
AS THUNDER BECOMES IMMINENT.
AS THE AREA MOVES NORTHEAST LATE THIS EVENING...THERE COULD BE A
LULL IN PRECIPITATION AS THE FRONT MOVES OFFSHORE...AND LOW
PRESSURE TRYING TO ORGANIZE OVER THE CAROLINAS DEVELOPS. THE
NORTHERLY FLOW BEHIND THE FRONT AND AHEAD OF THE LOW COULD TRAP
LOW LEVEL MOISTURE UNDER THE INVERSION. THIS IS HINTED AT IN THE
TERMINAL FORECASTS LATE TONIGHT...THEN INTRODUCED INTO THE
FORECASTS AFTER 1100 UTC AS MVFR CEILINGS.
THERE IS STILL A FAIR AMOUNT OF SPREAD ON JUST HOW MUCH THE
SURFACE LOW DEVELOPING ON THE FRONT THIS EVENING HAS ON THE AREA.
FOR NOW...BASED ON THE EXPECTED OVERRUNNING OF THE COOLER AIR IN
PLACE AT THE SURFACE...THE BEST CHANCE OF MVFR CONDITIONS WERE
PLACED IN THE FORECASTS FOR KABE AND KRDG FOR SATURDAY. FURTHER
SOUTH AND EAST...IT IS NOT CLEAR JUST HOW FAST THE RAIN AFFECTS
THE OTHER TERMINAL FORECAST SITES. HOWEVER...MVFR CEILINGS LOOK
AS THOUGH THEY WILL CONTINUE INTO MOST OF SATURDAY.
OUTLOOK...
MVFR CONDITIONS COULD LINGER INTO MONDAY IN RAIN. VFR CONDITIONS
ARE FORECAST AFTER THAT.
&&
.MARINE...
THE FRONTAL PASSAGE ITSELF IS NOT EXPECTED TO CAUSE WINDS OR SEAS
TO RISE TO ADVISORY LEVELS, BUT THE SURFACE LOW SHOULD EVENTUALLY
STRENGTHEN ENOUGH TO CAUSE ADVISORY CONDITIONS. WE START THEM
SATURDAY NIGHT AND CARRY THEM INTO SUNDAY FOR NOW. THEY MAY LINGER
BEYOND OUR PRESENT END TIME OF NOON EDT SUNDAY. CONDITIONS ARE
EXPECTED TO GO SUB-ADVISORY BY MONDAY EVENING.
&&
.HYDROLOGY...
AS NOTED ABOVE, GIVEN THAT QPF VALUES IN THE NORTH REACH SOME OF
THE LOWEST GRIDDED FFG VALUES, WE MAINTAIN THE WORDING FOR
POSSIBLE POOR DRAINAGE AND SMALL STREAM FLOODING.
&&
.TIDES/COASTAL FLOODING...
TIDE DEPARTURES NEAR ONE FOOT SHOULD ALLOW CAMBRIDGE TO SEE THE
HIGH TIDE CYCLE REACH THE MINOR TIDAL FLOODING BENCHMARK THIS
EVENING. MINOR TIDAL FLOODING APPEARS TO BE LESS LIKELY FURTHER
NORTH ALONG THE EASTERN SHORE OF THE CHESAPEAKE BAY...BUT STILL
CLOSE ENOUGH FOR A COASTAL FLOOD ADVISORY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MDZ012-
015-019-020.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO NOON EDT SUNDAY FOR
ANZ450>455.
&&
SYNOPSIS...SZATKOWSKI
NEAR TERM...DELISI/HAYES
SHORT TERM...DELISI
LONG TERM...SZATKOWSKI
AVIATION...DELISI/SZATKOWSKI/HAYES
MARINE...DELISI/SZATKOWSKI
HYDROLOGY...DELISI
TIDES/COASTAL FLOODING...HAYESHazardous weather outlook, Sep 30, 7:06 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 706 PM EDT FRI SEP 30 2011 NJZ001-007>010-PAZ054-055-061-062-012315- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH- NORTHAMPTON- 706 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE RAIN IS POSSIBLE ON SATURDAY WHICH MAY CAUSE POOR DRAINAGE AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-019-020-012315- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 706 PM EDT FRI SEP 30 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-NJZ012>027-PAZ060-067>071-012315- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 706 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-012315- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 706 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 7:25 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 PM EDT FRI SEP 30 2011
DEZ003-004-010000-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
725 PM EDT FRI SEP 30 2011
...A STRONG THUNDERSTORM AFFECTING SUSSEX COUNTY...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GEORGETOWN...MOVING
NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR DEWEY BEACH AROUND
730 PM...LEWES AROUND 735 PM AND CAPE HENLOPEN STATE PARK AROUND 740
PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. BRIEF HEAVY RAIN
CAN ALSO BE EXPECTED.
LAT...LON 3845 7542 3879 7543 3893 7531 3889 7525
3886 7523 3880 7516 3879 7511 3881 7509
3880 7507 3874 7507 3865 7505 3863 7506
3860 7504 3847 7504
FORECASTER:JJMSpecial weather statement, Sep 30, 7:45 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 PM EDT FRI SEP 30 2011
NJZ023-024-010045-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
745 PM EDT FRI SEP 30 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF CAPE MAY...MOVING NORTHEAST AT
40 MPH. THE THUNDERSTORM WILL BE NEAR WHITESBORO-BURLEIGH...VILLAS
AROUND 800 PM...CAPE MAY COURT HOUSE...SCOTCH BONNET AROUND 815 PM...
SEA ISLE CITY AND STRATHMERE AROUND 830 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. BRIEF HEAVY
DOWNPOURS ARE ALSO POSSIBLE.
LAT...LON 3925 7459 3920 7464 3908 7472 3892 7492
3892 7497 3899 7498 3911 7490 3915 7490
3920 7493 3922 7490 3929 7489 3928 7468
3929 7466 3929 7455 3928 7455
FORECASTER:JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 9:32 PM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester | 8 hr |
| Sep 30, 3:40 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 13 hr |
| Sep 30, 11:22 AM EDT | Coastal Flood Warning | PHI | Burlington, Camden, Mercer | 8 hr |
| Sep 30, 3:49 PM EDT | Small Craft Advisory | PHI | 24 hr | |
| Sep 30, 7:40 PM EDT | Special Marine Warning | PHI | 50 min | |
| Sep 30, 7:45 PM EDT | Special Weather Statement | PHI | Cape May | 60 min |
| Sep 30, 5:33 PM EDT | Coastal Flood Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 48 min |
| Sep 30, 6:21 PM EDT | Coastal Flood Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 3 hr |
Nearby
Special Marine Warnings in New Jersey, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.